Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
jamie0410

Issues after New Med

Recommended Posts

Hi I have been on Midodrine and Metoprolol since 2013 after numerous syncopal episodes and a positive tilt table. 

Since beginning these meds I have been free of symptoms until last month.

I have Multiple Sclerosis and I began a new infused medication called Ocrevus last month. Since beginning these infusions I have had multiple pre-syncopal episodes and I went to the ER after hitting my head upon passing out.

This medication has only been approved since 2017 so I am sure it is unknown how it can impact all patients.

I was curious if any of you have had similar issues after the addition of new medication that are not known to cause cardiac/autonomic related issues?

thanks!

Share this post


Link to post
Share on other sites

Dear @jamie0410 - I am sorry to hear you are doing bad again. Yes - I definitely have had flares of POTS when introducing a new med. Dysautonomia sufferers are generally extremely sensitive to meds and often have to start a new med on the lowest available dose until you can see if you tolerate it. My specialist often ordered new meds in a pediatric dose or even half of that and then increased based on my tolerance. I am not familiar with Ocrevus but I read that it is a powerful drug that can affect your immune system and other side effects. This can put enormous stress on your body and therefore trigger a flare up of your POTS symptoms, as any med potentially can. If you have a physician following your POTS I would ask him if it is safe to continue the drug or if maybe you need to adjust your other meds to help with the POTS. In my case I always ask my POTS specialist if it is safe to start a new drug and he usually tells me what I may expect or what dose he recommends. I ask any docs to check with him prior to starting a new drug. 

As with any drug - your physician needs to determine if the risks outweigh the benefits. If it helps your MS but makes POTS worse - hard to say what to do! However - synopal episodes are serious - as you mentioned after hitting your head. Please check with your prescribing physician(s) - they needs to be aware of your reaction to this med. Be well!!!!!! 

Share this post


Link to post
Share on other sites

Have you asked your doctor about the potential interactions with the drugs you are taking?  

Share this post


Link to post
Share on other sites

Hi @yogini I spoke to my neurologist prior to starting this med and he is familiar with the issues related to Dysautonomia. There are only about 15 MS drugs and many of them have cardiac related issues so i am not a candidate. He was not familiar with any known issues but this is a very new med so I’m sure there could be lots of unknown issues. My cardiologist is a “neurological” issue specialist and he did not know of issues either. I did see several times an electrophysiologist in the practice but I have not seen him in awhile. Perhaps it would be prudent to give him a call. Thank you so so much!

 

Hello @Pistol thank you for the information about your experiences. I too am always nervous about interactions/side effects etc when starting new meds. I think my body really dislikes being upset if this makes sense. I typically have the most extreme reaction to every med or procedure.

i am on blood thinners due to an autoimmune blood clotting issue so the syncope really frightens me. I have had an episode while driving and had an accident so it is scary.

I am keeping note of readings and I will call both the electrophysiologist and my neurologist if this continues.

Thank you so much!

Share this post


Link to post
Share on other sites

Dysautonomia is a strange condition. Any other thing going on with your body an cause your symptoms to be triggered.  So it could just be the fact that you are taking a new medication that sends a shock to your system.  It might be helpful to keep track of your blood pressure and heart rate.  If you've fainted there is a good chance your blood pressure is dropping.  If that is the case, your doctor could prescribe another treatment to help compensate for that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...